MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2-a6) patient information - not available from facility.Patient information regarding relevant tests/laboratory data or medical history - not available from facility.D4) device serial number - not available from facility.The device has not been returned to the manufacturer; therefore, conclusion is not available.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a distal soft tissue lesion in the anterior tibial (at) artery.During the procedure, a spectranetics turbo-elite laser atherectomy catheter was used, but the energy could not be increased at that time, the staff checked the inside packaging label and noticed a labeling discrepancy.The inside packaging label was for a 1.4 turbo-elite, and not a 0.9 turbo elite (size user intended to use), as indicated on the box label.The procedure was completed with the 1.4 turbo-elite, with no patient injury reported.This report captures the labeling discrepancy that a larger size device was contained inside the box; potential for harm.
 
Additional Manufacturer Narrative
D4) device serial number populated.H3) the turbo-elite and packaging were returned.Visual inspection of the box label indicated a 0.9 size; however, the pouch inside the box indicated a 1.4 size.H6) based on the device evaluation and investigation, this has been determined to be a production process related failure that was inadvertently missed during the quality control inspection.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
H3/h6) in supplemental mdr #1, it was stated that the labeling discrepancy was due to a production process related failure that was inadvertently missed during the quality control inspection.However, the investigation is still on-going and the conclusion has not yet been determined.A supplemental report will be submitted upon completion of the investigation.Investigation findings code c21 (results pending completion of investigation) replaced c0502 (incorrect labeling and/or instructions for use).Investigation conclusions code d16 (conclusion not yet available replaced) replaced d0302 (quality control deficiency).All other codes remain applicable.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
H6) further investigation was completed and determined that the label discrepancy did not occur during the production process.The activity log report for the shop order was reviewed, and showed that the pouch and box labeling occurred approximately 4 hrs.Apart.Review of the electronic device history record (edhr) confirmed that station clearance was performed, prior to the pouch and box labeling operations.This procedural control ensures that the work area is cleared of previous materials before new operations begin.Additionally, review of the label counts for the pouch and box reconciled with the quantities documented in the edhr.There was no time overlap noted for label printing activities between the two shop orders.Based on the device evaluation and investigation, it was confirmed that the lot numbers on the box label and pouch label do not match; however, the cause could not be established when/how the mismatch occurred.-investigation findings code updated from c21- "results pending completion of investigation" to c19- "no device problem found".-investigation conclusion code updated from d16- "conclusion not yet available" to d15- "cause not established".Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21707105
Report Number3007284006-2025-00052
Device Sequence Number4745603
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)270207(10)0303401152
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K250385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410-152
Device Catalogue Number410-152
Device Lot Number0303401152
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/03/2025
04/09/2025
05/22/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/09/2025
04/10/2025
05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0.014 CHOICE PT GUIDE WIRE.; PHILIPS LASER SYSTEM.; TERUMO 6F INTRODUCER SHEATH.
Patient SexUnknown